MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT314
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in china has reported via national medical products administration (nmpa) reporting system that the tubing of an opt314 optiflow junior neonatal nasal cannula was broken during use on a patient.The healthcare facility further reported that the patient experienced rapid breathing and low oxygen saturation for thirty seconds before the cannula was replaced.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Method: the subject device opt314 optiflow junior neonatal nasal cannula was not returned to f&p for investigation.Our investigation is based the information provided by the healthcare facility, previous investigations of similar complaints, and our knowledge of the product.Results: a healthcare facility has reported that the tubing of the subject device was broken during use on a patient.Conclusion: without the subject device being returned for an evaluation or photography for visual inspection, we are unable to confirm and determine the exact cause of the reported fault.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject opt314 optiflow junior neonatal nasal cannula would have met the required specifications at the time of release.The user instructions which accompany the opt314 optiflow junior neonatal nasal cannula how in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube.".
 
Additional Manufacturer Narrative
(b)(6).Section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Fisher & paykel healthcare (f&p) has requested further information from the healthcare facility, and the below information was received, · the patient was on continuous pulse oximetry monitoring and experienced desaturation of 88 spo2% for thirty seconds.· the patient has fully recovered and been discharged.· the healthcare facility has provided that the on-duty nurse did not use the opt314 optiflow junior nasal cannula properly.The subject cannula was modified and connected to the rt265 circuit.It is possible that an excessive force was applied during connection, resulting in the breakage.· the healthcare facility has confirmed that there was no further patient consequence.· images or videos of the subject device were not retained for evaluation.Method: the subject device opt314 optiflow junior neonatal nasal cannula was not returned to fisher & paykel healthcare (f&p) for investigation.Our investigation is based the information provided by the healthcare facility, previous investigations of similar complaints, and our knowledge of the product.Results: a review of the provided information revealed that the subject device was modified and was connected to a rt265, a dual heated infant circuit kit with evaqua 2 technology and mr290 auto-fill chamber.The subject cannula is compatible with rt330, optiflow¿ junior breathing circuit kit.Conclusion: without the subject device being returned for an evaluation or photography for visual inspection, we are unable to confirm the reported complaint.Based on the information received from the healthcare facility and our knowledge of the product, it is most likely that the excessive force applied during connecting the cannula to rt265 circuit has caused the reported event.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject opt314 optiflow junior neonatal nasal cannula would have met the required specifications at the time of release.The user instructions which accompany the opt314 optiflow junior neonatal nasal cannula how in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Fisher & paykel healthcare has requested further information about the reported event and the healthcare facility confirmed that the event reported with report number 9611451-2025-00623 ((b)(4)) had already been reported with report number 9611451-2025-00564((b)(4)).Hence, report number 9611451-2025-00623 is a duplicate to the previously reported report number 9611451-2025-00564.The user instructions which accompany the opt314 optiflow junior nasal cannula provide the compatible circuit / tubing kits.The subject device is either compatible with rt330 optiflow¿ junior breathing circuit kit when used with mr850 or the 900pt531 tube and chamber kit (junior) when used with airvo2.
 
Event or Problem Description

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22256864
Report Number9611451-2025-00564
Device Sequence Number15867933
Product Code CAT
UDI-Device Identifier09420012432285
UDI-Public(01)09420012432285(10)2103233892(11)240712(17)270712
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberOPT314
Device Catalogue NumberOPT314
Device Lot Number2103233892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/05/2025
07/07/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date06/25/2025
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RT265 - DUAL HEATED INFANT CIRCUIT KIT WITH EVAQUA; RT265 - DUAL HEATED INFANT CIRCUIT KIT WITH EVAQUA
Patient Age2 DA
Patient SexUnknown